MAUDE Adverse Event Report: UNKNOWN ASPIREX; THROMBECTOMY & ATHERECTOMY

UNKNOWN ASPIREX; THROMBECTOMY & ATHERECTOMY
Model Number 80327
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The medical device manufacturer and manufacturing location for the straub product was selected as unknown due to system limitations.The correct medical device manufacturer and manufacturing location are straub medical us.As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, an image and photos were provided for review.The investigation of the reported event is currently underway.Expiration date: 08/2024.Device pending return.
 
Event or Problem Description
It was reported that during a recanalization procedure, the device allegedly had a break behind the hemostatic valve.It was further reported that there was break on the front wire while the catheter was pulled out.Reportedly three pieces broke off and one was retrieved using snare and the other was unable to be retrieved and one piece of the wire was left in the tributary of the arm.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: the medical device manufacturer (d3) and manufacturing location (g1) for the straub product was selected as unknown due to system limitations.The correct medical device manufacturer and manufacturing location are straub medical us.H10: manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical sample was returned for evaluation.A catheter and the guidewire were physically investigated.During investigation it was noted guidewire break at 5 cm from the tip.The catheter was blocked with coagulated material.The break of the guidewire can be result of blockage or aspiration of very thick thrombotic material that results in catheter overheating, moving together with the guidewire, guidewire overheating and break.Therefore, the investigation is confirmed for the reported break issue.A clear root cause could not be identified but a broken guidewire represents a known inherent risk.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiration date: 08/2024), g3 h11: h6 (method, result, conclusion) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
ASPIREX
Common Device Name
THROMBECTOMY & ATHERECTOMY
Manufacturer (Section D)
UNKNOWN
BR 
Manufacturer (Section G)
UNKNOWN
BR  
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16676195
Report Number3008439199-2023-00046
Device Sequence Number12067101
Product Code DQX
UDI-Device Identifier07640142811343
UDI-Public(01)07640142811343
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K220270
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number80327
Device Catalogue Number80327
Device Lot Number220956
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/07/2023
Supplement Date Received by Manufacturer06/09/2023
Initial Report FDA Received Date04/04/2023
Supplement Report FDA Received Date06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown